MAUDE Adverse Event Report: KARL STORZ SE & CO. KG METAL OUTER SHEATH, INSULATED, 36 CM

KARL STORZ SE & CO. KG METAL OUTER SHEATH, INSULATED, 36 CM
Model Number 33300
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial report for this event was reported to the fda on time, however the importer report was accidently not submitted with the initial.We apologize for the late reporting of this importer report.The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported on may 18, 2024 that during a laparoscopic appendicectomy case, the bits from the inside of sheath of a surgical instrument [ yohan] from tray accidently fell off and broke into the patient abdomen.It was noticed immediately as it broke into two pieces.It was retrieved back immediately and to re-confirm, an x-ray was taken at the end of surgery before closure, no bits were found inside and the whole team was happy.

Brand Name
METAL OUTER SHEATH, INSULATED, 36 CM
Common Device Name
METAL OUTER SHEATH
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key19703251
Report Number2020550-2024-00172
Device Sequence Number17057271
Product Code GCJ
UDI-Device Identifier04048551002308
UDI-Public4048551002308
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2024
Report Date (Section F) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33300
Device Catalogue Number33300
Device Lot NumberDE37
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/14/2024
Event Location Hospital
Date Report to Manufacturer05/29/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown